Alert archive / Washington / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 5, NWS Spokane, WA

June 26, 2019Asotin County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jun 26, 2019, 3:18 PM PDT for Asotin County, Washington. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2019, 3:18 PM PDT (22:18 UTC)
Expired
Jun 26, 2019, 4:00 PM PDT
In force
42 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Asotin County, WA

The radar

The Pendleton radar (KPDT), 150 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:38 PM PDTTSTM WND GST 461 E Clarkston Heights, WAMIXTURE OF LARGE AND SMALL BRANCHES DOWN. POWER AND CABLE LINES DOWN IN BOTH LEWISTON AND CLARKSTON REGION. WIND GUST MEASURED AT 46MPH VIA WEATHER STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:26 PM PDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1831 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

264 
WUUS56 KOTX 262218
SVROTX
WAC003-262300-
/O.NEW.KOTX.SV.W.0005.190626T2218Z-190626T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
318 PM PDT Wed Jun 26 2019

The National Weather Service in Spokane has issued a

* Severe Thunderstorm Warning for...
  Central Asotin County in southeastern Washington...

* Until 400 PM PDT.

* At 317 PM PDT, a severe thunderstorm was located 10 miles southwest
  of Clarkston Heights-Vineland, or 12 miles southwest of Clarkston,
  moving east northeast at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lewiston, Clarkston, Clarkston Heights-Vineland, West
  Clarkston-Highland, Asotin, Clarkston Heights, Cloverland and
  Jerry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4629 11735 4643 11706 4643 11704 4641 11703
      4636 11707 4630 11699 4619 11696 4618 11732
TIME...MOT...LOC 2217Z 246DEG 13KT 4628 11722 

HAIL...0.75IN
WIND...60MPH
 
$$

SB
3 follow-up statements
046 
WWUS56 KOTX 262222
SVSOTX

Severe Weather Statement
National Weather Service Spokane WA
322 PM PDT Wed Jun 26 2019

WAC003-262300-
/O.CON.KOTX.SV.W.0005.000000T0000Z-190626T2300Z/
Asotin WA-
322 PM PDT Wed Jun 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR CENTRAL ASOTIN COUNTY...

At 321 PM PDT, a severe thunderstorm was located 8 miles southwest of
Clarkston Heights-Vineland, or 11 miles southwest of Clarkston,
moving east northeast at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Clarkston, Clarkston Heights-Vineland, West Clarkston-Highland, 
Asotin, Clarkston Heights, Cloverland and Jerry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4629 11735 4643 11706 4643 11704 4641 11703
      4636 11707 4630 11699 4619 11696 4618 11732
TIME...MOT...LOC 2221Z 246DEG 13KT 4629 11720 

HAIL...0.75IN
WIND...60MPH
 
$$

SB
986 
WWUS56 KOTX 262230
SVSOTX

Severe Weather Statement
National Weather Service Spokane WA
330 PM PDT Wed Jun 26 2019

WAC003-262300-
/O.CON.KOTX.SV.W.0005.000000T0000Z-190626T2300Z/
Asotin WA-
330 PM PDT Wed Jun 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR NORTH CENTRAL ASOTIN COUNTY...

At 329 PM PDT, a severe thunderstorm was located 7 miles southwest of
Clarkston Heights-Vineland, or 9 miles southwest of Clarkston, moving
northeast at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Clarkston, Clarkston Heights-Vineland, West Clarkston-Highland, 
Clarkston Heights, Cloverland and Jerry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4629 11735 4643 11706 4643 11704 4641 11703
      4636 11707 4629 11706 4626 11713 4622 11730
TIME...MOT...LOC 2229Z 246DEG 13KT 4630 11716 

HAIL...0.75IN
WIND...60MPH
 
$$

SB
598 
WWUS56 KOTX 262238
SVSOTX

Severe Weather Statement
National Weather Service Spokane WA
338 PM PDT Wed Jun 26 2019

WAC003-262300-
/O.CON.KOTX.SV.W.0005.000000T0000Z-190626T2300Z/
Asotin WA-
338 PM PDT Wed Jun 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR NORTH CENTRAL ASOTIN COUNTY...

At 338 PM PDT, a severe thunderstorm was located near Clarkston
Heights-Vineland, or 7 miles southwest of Clarkston, moving northeast
at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Clarkston, Clarkston Heights-Vineland, West Clarkston-Highland, 
Clarkston Heights and Jerry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4631 11730 4643 11706 4643 11704 4641 11703
      4636 11707 4632 11710 4629 11715 4630 11726
TIME...MOT...LOC 2238Z 246DEG 13KT 4631 11712 

HAIL...0.75IN
WIND...60MPH
 
$$

SB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:57 PM PDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 26, 1:57 PM PDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
157 PM PDT Wed Jun 26 2019

.SYNOPSIS...
Active weather continues this evening with showers and
thunderstorm region wide. Thunderstorms will be capable of
producing frequent lightning, gusty winds, heavy rain, and hail.
Scattered showers and thunderstorms are expected to linger
Thursday into Friday before a brief warming and drying trend
arrives over the weekend aside for lingering mountain showers.
A return to cooler and unsettled weather is forecast for early
next week.

&&

.DISCUSSION...
Tonight: Expect active weather this evening as rounds of thunderstorms
moves northward across the Inland NW. This is in response to a
cutoff low off the WA coast and the moist southerly flow east of
the Cascades. Surface based instability has lead to showers and
thunderstorms over the mountains, although a shortwave rotating
from Oregon into eastern WA will be the focus for strong to
potentially severe thunderstorms moving into the Columbia Basin
late this afternoon and to the northern mountains this evening. A
Severe Thunderstorm Watch remains in effect until 8PM this evening
for the risk of large hail and damaging outflow winds from these
storms. Expect wind to switch from east to southeast to the
southwest to west this evening with a burst of breezy winds.
Anticipate wind gusts of 30 to 40 mph but higher gusts are
possible with the stronger storms. Additional threats include
heavy downpours from the stronger storms and frequent lightning.
The storm tracks will be the north around 20 mph across the
Cascades and northeast 25 mph across southeast Washington into
north Idaho. The thunderstorm and gusty wind threat will ease
overnight from the south, although the rain showers will continue
overnight.

Thursday through Friday night: Little change is expected with the
position of the upper low as it wobbles over western Washington
and minor shortwaves rotating around the circulation. The
atmosphere will be cooler Thursday into Friday, but still moist
and unstable with surface based instability on the rise by the
afternoon hours. Instability values for Thursday look to be less
than for today with garden variety thunderstorms with brief
downpours and gusty winds across mainly over the mountains. The
showers and thunderstorm chances decrease slightly Thursday night,
but return again on Friday as the upper level low lingers near the
Cascade crest. The chance for showers and thunderstorms returns
across north central Washington into north Idaho Friday afternoon
and early evening. West to southwest winds increase Friday
afternoon across the Columbia Basin. /rfox.

Saturday and Sunday: High Pressure of the country will keep a
weakening Low circling around the coast and bringing weak pulses
of instability and moisture through the weekend. This is expected
to bring small chances of precip to the Cascades and the northern
mountains. An isolated afternoon thunderstorm is possible. The
rest of the region can expect fairly quiet condtions with light
winds and mostly clear skies. Temperatures will be on the rise.
Highs expected to be in the mid 70s to low 80s. Lows will be in
the range of the 50s.

For the start of next week, the models are not not in good
agreement with what to do with the Low. The GFS carries through WA
delivering widespread precip on Monday and Tuesday. The ECMWF is
holding off on the Low moving until Tuesday. Either way, Inland
Northwest is expected to get a decent chance of precip for the
start of the week. Highs will be in the 80s. Lows will be in the
50s. /JDC

&&

.AVIATION...
18Z TAFS: It still looks like an active afternoon and evening for
thunderstorms. Every TAF site will be effected. Surface based
convection should kick off over the mountains, but the better
chances will arrive with the disturbance which will initiate strong
thunder over NE Oregon and shift it N through the end of the
forecast period. The thunder should hit LWS and PUW first around
00z or so and then take a couple more hours to spread across the
remaining TAFS. Strong wind gusts are the greatest threat. It's
conceivable winds in excess of 50 mph are possible for LWS and PUW
with a lesser chance for the GEG-SFF-COE corridor as well as MWH.
The storms would also produce heavy rains and maybe some small
hail. The boundary layer moistens considerably from these
thunderstorms and could anticipate MVFR conditions developing
overnight at KGEG/KSFF/KCOE/KPUW. Will see improving conditions to
VFR by Thursday morning will south to southwest winds. /rfox.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        53  70  47  70  47  74 /  60  40  20  20  10  10
Coeur d'Alene  53  69  47  69  47  73 /  70  70  30  20  10  10
Pullman        49  66  45  66  46  72 /  70  30  30  10  10  10
Lewiston       55  73  52  73  53  79 /  50  60  40  20  20  10
Colville       46  76  39  75  38  75 /  60  90  50  20  30  10
Sandpoint      52  68  46  68  46  71 /  60  70  40  20  20  10
Kellogg        53  67  49  67  49  71 /  70  60  40  20  20  10
Moses Lake     53  76  48  75  49  79 /  70  20  10  10   0  10
Wenatchee      55  72  53  72  53  75 /  90  60  20  40  10  10
Omak           57  73  49  72  48  75 /  70  70  50  40  30  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Jun 26, 5:22 AM PDT, 9 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
522 AM PDT Wed Jun 26 2019

IDZ003-004-026-027-WAZ031>033-271230-
Idaho Palouse-Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
522 AM PDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Scattered strong thunderstorms are expected this afternoon and
evening. A few storms may become severe and be capable of
producing large hail, damaging winds, frequent lightning, and
torrential rain.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

No hazardous weather is expected at this time.

IDZ001-002-WAZ034>038-041>044-271230-
Northern Panhandle-Coeur d'Alene Area-Moses Lake Area-
Upper Columbia Basin-Spokane Area-Northeast Mountains-
Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades-
Okanogan Valley-Waterville Plateau-
522 AM PDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...East Central Washington...North Central
Washington and Northeast Washington.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected to develop this afternoon in
the Cascades before spreading over the remainder of Central and
Northeast Washington into the Idaho Panhandle late afternoon and
evening. Some strong storms are possible and will be capable of
producing wind gusts in excess of 40 MPH, frequent lightning,
hail, and torrential rain.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Jun 26, 2:04 PM PDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Spokane WA
204 PM PDT Wed Jun 26 2019

WAZ031>033-262145-
Northeast Blue Mountains WA-Washington Palouse WA-
Lower Garfield and Asotin Counties WA-
204 PM PDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GARFIELD AND SOUTHERN
WHITMAN COUNTIES UNTIL 245 PM PDT...

At 203 PM PDT, Doppler radar was tracking a strong thunderstorm near
Turner, or 13 miles northeast of Dayton, moving northeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pomeroy, Riparia, Hay, Dusty, Wawawai, Dodge, La Crosse, Almota and
Mayview.

A Severe Thunderstorm Watch remains in effect until 800 PM PDT for
eastern and southeastern Washington.

LAT...LON 4634 11767 4638 11768 4640 11772 4647 11774
      4647 11786 4662 11785 4658 11790 4659 11802
      4655 11812 4655 11817 4657 11820 4692 11788
      4665 11714
TIME...MOT...LOC 2103Z 217DEG 26KT 4647 11780

SB
Special weather statement, Jun 26, 2:17 PM PDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Spokane WA
217 PM PDT Wed Jun 26 2019

WAZ031-262200-
Northeast Blue Mountains WA-
217 PM PDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARFIELD AND
SOUTHWESTERN ASOTIN COUNTIES UNTIL 300 PM PDT...

At 217 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Troy, or 29 miles southeast of Dayton, moving
east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Misery Spring Campground, Spruce Spring Campground and Wickiup
Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM PDT for
southeastern Washington.

LAT...LON 4600 11759 4618 11761 4624 11719 4603 11716
      4600 11723
TIME...MOT...LOC 2117Z 233DEG 26KT 4609 11747

SB

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:44 PM PDTAreal Flood AdvisoryOTXChelan2 hr
Jun 26, 2:04 PM PDTSpecial Weather StatementOTXGarfield41 min
Jun 26, 2:17 PM PDTSpecial Weather StatementOTXAsotin43 min
Jun 26, 2:35 PM PDTSevere Thunderstorm WarningOTXAsotin, Garfield40 min
Jun 26, 3:50 PM PDTSevere Thunderstorm WarningOTXAsotin, Whitman40 min

Nearby

Severe Thunderstorm Warnings in Washington, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.